Alert archive / Hawaii / Wind Advisories in 2013
Wind Advisory 10, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Feb 12, 2013, 8:57 PM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2013, 8:57 PM HST (06:57 UTC)
- Expired
- Feb 13, 2013, 9:38 AM HST
- In force
- 13 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The radar
The Kamuela/Kohala Apt radar (PHKM), 57 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 7.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
732 WWHW70 PHFO 130657 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 857 PM HST TUE FEB 12 2013 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS UNTIL WEDNESDAY MORNING... .NORTHEARLY WINDS HAVE PICKED UP AGAIN OVER THE SUMMITS...REACHING THRESHOLD FOR A WIND ADVISORY. THE WINDS ARE EXPECTED TO DIMINISH TO BELOW ADVISORY CRITERIA BY NOON WEDNESDAY. HIZ028-132000- /O.NEW.PHFO.WI.Y.0010.130213T0657Z-130213T2000Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 857 PM HST TUE FEB 12 2013 ...WIND ADVISORY IN EFFECT UNTIL 10 AM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM HST WEDNESDAY. * WINDS...NORTH 20 TO 30 MPH WITH LOCALIZED GUSTS TO OVER 40 MPH. * TIMING...UNTIL 10 AM HST WEDNESDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ LAU
4 follow-up statements
773 WWHW70 PHFO 131310 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 310 AM HST WED FEB 13 2013 ...WIND ADVISORY FOR THE BIG SLAND AND HALEAKALA SUMMITS UNTIL 10 AM HST THIS MORNING... .NORTHEARLY WINDS HAVE PICKED UP AT THE HALEAKALA SUMMITS THIS EARLY WEDNESDAY MORNING...WARRANTING A WIND ADVISORY. THE WINDS ARE EXCPECTED TO DIMINISH AS THE THE MORNING PROGRESSES AND BE BELOW ADVISORY THRESHOLD BY 10 AM HST. HIZ022-132000- /O.EXA.PHFO.WI.Y.0010.000000T0000Z-130213T2000Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 310 AM HST WED FEB 13 2013 ...WIND ADVISORY IN EFFECT UNTIL 10 AM HST THIS MORNING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM HST THIS MORNING. * WINDS...NORTHEAST 25 TO 35 MPH WITH LOCALIZED GUSTS TO 45 MPH. * TIMING...UNTIL 10 AM HST THIS MORNING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ HIZ028-132000- /O.CON.PHFO.WI.Y.0010.000000T0000Z-130213T2000Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 310 AM HST WED FEB 13 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM HST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM HST THIS MORNING. * WINDS...NORTH 15 TO 30 MPH WITH LOCALIZED GUSTS TO 40 MPH. * TIMING...UNTIL 10 AM HST THIS MORNING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ LAU
500 WWHW70 PHFO 131514 CCA NPWHFO URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 513 AM HST WED FEB 13 2013 ...WIND ADVISORY FOR THE BIG ISLAND AND HALEAKALA SUMMITS UNTIL 10 AM HST THIS MORNING... .NORTHEARLY WINDS HAVE PICKED UP AT THE HALEAKALA SUMMITS THIS EARLY WEDNESDAY MORNING...WARRANTING A WIND ADVISORY. THE WINDS ARE EXPECTED TO DIMINISH AS THE THE MORNING PROGRESSES AND BE BELOW ADVISORY THRESHOLD BY 10 AM HST. HIZ022-132000- /O.EXA.PHFO.WI.Y.0010.000000T0000Z-130213T2000Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 513 AM HST WED FEB 13 2013 ...WIND ADVISORY IN EFFECT UNTIL 10 AM HST THIS MORNING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM HST THIS MORNING. * WINDS...NORTHEAST 25 TO 35 MPH WITH LOCALIZED GUSTS TO 45 MPH. * TIMING...UNTIL 10 AM HST THIS MORNING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ HIZ028-132000- /O.CON.PHFO.WI.Y.0010.000000T0000Z-130213T2000Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 513 AM HST WED FEB 13 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM HST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM HST THIS MORNING. * WINDS...NORTH 15 TO 30 MPH WITH LOCALIZED GUSTS TO 40 MPH. * TIMING...UNTIL 10 AM HST THIS MORNING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ LAU
515 WWHW70 PHFO 131652 CCA NPWHFO URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 650 AM HST WED FEB 13 2013 ...WIND ADVISORY FOR THE BIG ISLAND AND HALEAKALA SUMMITS UNTIL 10 AM HST THIS MORNING... .NORTHERLY WINDS HAVE PICKED UP AT THE HALEAKALA SUMMITS THIS EARLY WEDNESDAY MORNING...WARRANTING A WIND ADVISORY. THE WINDS ARE EXPECTED TO DIMINISH AS THE THE MORNING PROGRESSES AND FALL BELOW THE ADVISORY THRESHOLD BY 10 AM HST. HIZ022-132000- /O.EXA.PHFO.WI.Y.0010.000000T0000Z-130213T2000Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 650 AM HST WED FEB 13 2013 ...WIND ADVISORY IN EFFECT UNTIL 10 AM HST THIS MORNING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM HST THIS MORNING. * WINDS...NORTHEAST 25 TO 35 MPH WITH LOCALIZED GUSTS TO 45 MPH. * TIMING...UNTIL 10 AM HST THIS MORNING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ HIZ028-132000- /O.CON.PHFO.WI.Y.0010.000000T0000Z-130213T2000Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 650 AM HST WED FEB 13 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM HST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM HST THIS MORNING. * WINDS...NORTH 15 TO 30 MPH WITH LOCALIZED GUSTS TO 40 MPH. * TIMING...UNTIL 10 AM HST THIS MORNING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ LAU
618 WWHW70 PHFO 131938 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 938 AM HST WED FEB 13 2013 HIZ022-028-132045- /O.CAN.PHFO.WI.Y.0010.000000T0000Z-130213T2000Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- INCLUDING THE CITIES OF... HALEAKALA NATIONAL PARK ABOVE 6000 FEET... MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 938 AM HST WED FEB 13 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. REPORTS FROM THE SUMMITS INDICATE THAT WINDS HAVE DIMINISHED BELOW THE ADVISORY THRESHOLD. $$ BRAVENDER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 12, 8:45 PM HST, 12 minutes earlier.
Area forecast discussion, Feb 12, 8:45 PM HST, 12 minutes before
AREA FORECAST DISCUSSION...COR NATIONAL WEATHER SERVICE HONOLULU HI 845 PM HST TUE FEB 12 2013 .UPDATE... THE NORTHERLY WINDS AT THE BIG ISLAND SUMMITS...HAVE INCREASED... REACHING WIND ADVISORY CRITERIA. THIS IS SUPPORTED BY WIND SENSORS THERE AND AIRCRAFT REPORTS DEPARTED/LANDING AT KONA. THE WINDS ARE EXPECTED TO DIMINISH TO BELOW ADVISORY LEVEL BY NOON WEDNESDAY. && .SYNOPSIS... SURFACE HIGH PRESSURE FAR NORTH OF THE AREA WILL KEEP TRADE WINDS BLOWING THROUGH THE MIDDLE OF NEXT WEEK. RIDGING ALOFT WILL KEEP THE ATMOSPHERE STABLE...AND RAINFALL LIGHT...THROUGH THURSDAY. THEN...TROUGHING ALOFT WILL SETTLE OVER THE ISLANDS RESULTING IN AN INCREASINGLY WET TRADE WIND PATTERN OVER THE WEEKEND. ALSO...THE TRADE WINDS WILL GRADUALLY STRENGTHEN STARTING THURSDAY NIGHT AS A SURFACE HIGH PRESSURE SYSTEM BUILDS TO THE NORTH. && .DISCUSSION... THE TRADE WINDS WILL CONTINUE TO DOMINATE THE ISLAND SCENE WELL INTO NEXT WEEK AS A RIDGE OF HIGH PRESSURE REMAINS NORTH OF THE ISLANDS. A STABLE AIR MASS CURRENTLY LIES OVER THE ISLANDS WITH THE BASE OF THE INVERSION AT 5000 FEET. SATELLITE IMAGERY SHOWS PLENTY OF LOW STABLE STRATOCUMULUS CLOUDS COMING IN WITH THE TRADES. WEATHER RADAR IS INDICATING SOME SCATTERED LIGHT SHOWERS/DRIZZLE FALLING FROM THESE CLOUDS STATEWIDE. THESE CLOUDS AND SHOWERS ARE SPILLING DOWNWIND FROM THE WINDWARD MOUNTAINS INTO THE LEEWARD COMMUNITIES OF THE SMALLER ISLANDS. WE EXPECT THIS PATTERN TO HOLD INTO THURSDAY NIGHT. FROM FRIDAY ON AND INTO EARLY NEXT WEEK...WE EXPECT INCREASING TRADE WIND SHOWER ACTIVITY. THIS CHANGE IS A RESULT OF THE A SERIES OF MID LEVEL TROUGHS MOVING OVER THE ISLANDS. THE FIRST OF TWO TROUGHS WILL SETTLE NEAR THE BIG ISLAND...SLIGHT DESTABILIZING THE AIR MASS OVER THE ISLANDS. THE SECOND TROUGH...ARRIVING LATE IN THE WEEKEND...WILL DEEPEN THE TROUGH ALREADY IN PLACE. AS A RESULT...WE MAY HAVE A WET TRADE WIND PATTERN BY SUNDAY OR MONDAY. THE MODELS...BOTH ECMWF AND GFS ARE SUGGESTING THIS INCREASE IN SHOWERS INITIALLY FAVORING WINDWARD MAUI AND THE BIG ISLAND THEN SPREADING TO KAUAI SUNDAY. AT THE SURFACE...THE RIDGE OF HIGH PRESSURE CURRENTLY 600 MILES NORTH OF KAUAI WILL BE REPLACED BY TWO HIGHS CONSOLIDATING INTO ONE LARGE...BROAD...HIGH NORTH OF THE ISLANDS SUNDAY EVENING WITH A CENTRAL PRESSURE OF 1035 MB. THE MODELS ARE SUGGESTING MODERATE TO STRONG TRADES AREA WIDE BY SUNDAY NIGHT. THIS HIGH IS SLATED TO REMAIN STATIONARY AND AT THIS STRENGTH WELL INTO MID WEEK NEXT WEEK. && .AVIATION... WITH LITTLE OR NO CHANGE IN THE STRENGTH OF THE TRADES...AIRMET TANGO WILL CONTINUE INTO WEDNESDAY...AND BEYOND...FOR TEMPO MODERATE LOW-LEVEL TURBULENCE IN THE LEE OF THE MOUNTAINS ON ALL ISLANDS. THIS CONDITION IS BEING ELEVATED BY THE STRONG LOW-LEVEL INVERSIONS. && .MARINE... A SMALL CRAFT ADVISORY...SCA...CONTINUES FOR THE WINDIER AREAS AROUND MAUI AND THE BIG ISLAND. THE SCA WILL LIKELY BE EXPANDED STARTING AROUND THURSDAY NIGHT AS HIGH PRESSURE STRENGTHENS TO OUR NORTH. WE MAY HAVE GALES IN THE WINDIER ZONES AND SCA WINDS IN THE REMAINDER OF THE COASTAL WATERS. THE SERIES OF MODERATE SIZE NORTHWEST SWELLS WILL CONTINUE TO ROLL IN. SURF FROM THESE SWELLS WILL REMAIN BELOW THE ADVISORY THRESHOLD THROUGH THURSDAY. A LARGER NORTHWEST SWELL...ARRIVING FRIDAY MAY BOOST THE SURF TO NEAR ADVISORY LEVEL ALONG NORTH AND WEST FACING SHORES FRIDAY. ANOTHER LARGE REINFORCING NORTHWEST SWELL MAY BRING THE SURF TO ADVISORY LEVELS ON SUNDAY. STRENGTHENING TRADE WINDS MAY BOOST SURF NEAR THE ADVISORY LEVEL ALONG EAST FACING SHORES OVER THE WEEKEND. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH WIND ADVISORY FOR THE BIG ISLAND SUMMITS UNTIL 10 AM HST WEDNESDAY. SMALL CRAFT ADVISORY UNTIL 6 PM HST THURSDAY FOR THE PAILOLO AND ALENUIHAHA CHANNELS...MAALAEA BAY AND WATERS SOUTH OF THE BIG ISLAND. && LAU
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 8:42 PM HST | High Wind Watch | HFO | Hawaii | 12 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.